Advances in Operator Theory

Banach partial $*$-algebras: an overview

J.-P. Antoine and C. Trapani

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

A Banach partial $*$-algebra is a locally convex partial $*$-algebra whose total space is a Banach space. A Banach partial $*$-algebra is said to be of type (B) if it possesses a generating family of multiplier spaces that are also Banach spaces. We describe the basic properties of these objects and display a number of examples, namely, $L^p$-like function spaces and spaces of operators on Hilbert scales or lattices. Finally we analyze the important cases of Banach quasi $*$-algebras and $CQ^*$-algebras.

Article information

Source
Adv. Oper. Theory, Volume 4, Number 1 (2019), 71-98.

Dates
Received: 13 February 2018
Accepted: 14 March 2018
First available in Project Euclid: 4 April 2018

Permanent link to this document
https://projecteuclid.org/euclid.aot/1522807289

Digital Object Identifier
doi:10.15352/aot.1802-1312

Mathematical Reviews number (MathSciNet)
MR3867335

Zentralblatt MATH identifier
06946444

Subjects
Primary: 08A55: Partial algebras
Secondary: 46J10: Banach algebras of continuous functions, function algebras [See also 46E25] 47L60: Algebras of unbounded operators; partial algebras of operators

Keywords
partial $*$-algebra Banach partial $*$-algebra $CQ^*$-algebra partial inner product space operators on Hilbert scale

Citation

Antoine, J.-P.; Trapani, C. Banach partial $*$-algebras: an overview. Adv. Oper. Theory 4 (2019), no. 1, 71--98. doi:10.15352/aot.1802-1312. https://projecteuclid.org/euclid.aot/1522807289


Export citation

References

  • J.-P. Antoine, F. Bagarello, and C. Trapani, Topological partial $*$-algebras: Basic properties and examples, Rev. Math. Phys. 11 (1999), 267–302.
  • J.-P. Antoine, A. Inoue, and C. Trapani, Partial $*$-algebras and their operator rRealizations, Kluwer, Dordrecht, 2002.
  • J.-P. Antoine and W. Karwowski, Interpolation theory and refinement of nested Hilbert spaces, J. Math. Phys. 22 (1981), 2489–2496.
  • J.-P. Antoine and C. Trapani, Partial inner product spaces – Theory and applications, Lecture Notes in Mathematics, vol. 1986, Springer-Verlag, Berlin, Heidelberg, 2009.
  • J.-P. Antoine and C. Trapani, A note on Banach partial $*$-algebras, Mediterr. J. Math. 3 (2006), 67–86.
  • J.-P. Antoine, C. Trapani, and F. Tschinke, Continuous $*$-homomorphisms of Banach partial $*$-algebras, Mediterr. J. Math. 4 (2007), 357–373.
  • F. Bagarello, A. Inoue, and C. Trapani, Some classes of topological quasi $*$-algebras, Proc. Amer. Math. Soc. 129 (2001), 2973–2980.
  • F. Bagarello and C. Trapani, $CQ^*$-algebras: Structure properties, Publ. RIMS, Kyoto Univ. 32 (1996), 85–116.
  • F. Bagarello and C. Trapani, $L^p$-spaces as quasi $*$-algebras, J. Math. Anal. Appl. 197 (1996,) 810–824.
  • F. Bagarello and C. Trapani, States and representations of $CQ^*$-algebras, Ann. Inst. H. Poincaré 61 (1994), 103–133.
  • J. Bergh and J. Löfström, Interpolation spaces, Springer-Verlag, Berlin, 1976.
  • G. Birkhoff, Lattice theory, 3rd ed., Amer. Math. Soc., Coll. Publ., Providence, RI., 1966.
  • J. J. F. Fournier and J. Stewart, Amalgams of $L^p$ and $\ell^q$, Bull. Amer. Math. Soc. 13 (1985), 1–21.
  • G. G. Gould, On a class of integration spaces, J. London Math. Soc. 34 (1959), 161–172.
  • R. Haag and D. Kastler, An algebraic approach to quantum field theorem, J. Math. Phys. 5 (1964), 848–861.
  • T. Kato, Perturbation theory for linear operators, Springer-Verlag, Berlin, 1976.
  • G. Köthe, Topological Vector Spaces, I and II, Springer-Verlag, Berlin, 1966, 1979.
  • G. Lassner, Algebras of unbounded operators and quantum dynamics, Physica A 124 (1984), 471–480.
  • G. Lassner, Topological algebras and their applications in quantum statistics, Wiss. Z. KMU-Leipzig, Math.-Naturwiss. R. 30 (1981), 572–595.
  • E. Nelson, Note on non-commutative integration, J. Funct. Anal. 15 (1974), 103–116
  • H. H. Schaefer, Topological vector spaces, Springer-Verlag, Berlin, 1971.
  • I. E. Segal, A noncommutative extension of abstract integration, Ann. Math. 57 (1953), 401–457.
  • S. Str\v atil\v a and L. Zsidó, Lectures on von Neumann algebras, Editura Academiei, Bucharest and Abacus Press, Tunbridge Wells, Kent, 1979.
  • C. Trapani, Bounded elements and spectrum in Banach quasi $*$-algebras, Studia Math. 172 (2006), 249–273.
  • C. Trapani, Quasi $*$-algebras of operators and their applications, Reviews Math. Phys. 7 (1995), 1303–1332.
  • C. Trapani, States and derivations on quasi $*$-algebras, J. Math. Phys. 29 (1988), 1885–1890.
  • C. Trapani and M. Fragoulopoulou, Locally convex quasi $*$-algebras and their representations, 2018 (in preparation).
  • A. C. Zaanen, Integration, North-Holland, Amsterdam, 1967.